I have been diagnosed with underactive thyroid for the last twelve months and have been prescribed 50mg Oroxine (levothyroxine) by my Doctor. I have not been able to lose any weight and wish to lose 20lbs. Can I take diet fat burners/diet supplements to assist in my weight loss. I am on a low carb diet and exercise everyday. Can you suggest something for me to take that will work with my Oroxine?
24 Jul 2013
Hello feyona and welcome to DC. It doesn't sound like you have been on your thyroid med very long or that you are on your maintenance dose yet. With that said, personally I would not recommend you take any over the counter weight loss supplements. You could make yourself a jittery mess, unable to rest when you need it, or unable to sleep.
I can tell you that when I was on a good maintenance dose and on a compounded thyroid medication... by ability to lose weight seemed more attainable. I am in my late 50s and started a weight loss program that centered on lifestyle changes. That program was called, "MICHAEL THURMONDS 6-WEEK BODY MAKEOVER". I have lost 92 pounds and kept it off for over 5 years now. The best part about this program is there is nothing to change at the end of it. You continue to eat the very foods that help you lose weight.
I have yo-yo dieted my entire adult life. This time it not only worker but it STUCK with me for the simple reason... there is nothing to change at the end of it. All so called "diets" are great in the beginning. You lose weight and then what??? They don't teach you how to win at the end of the losing weight permanently game.
With only 20 pounds to lose... I implore you to give your body a chance to adjust to your thyroid med. One benefit of being on not only the right dose is to be on the right thyroid medication. The weight just might start to come off by itself. Certainly eating plenty of the right types of food will get you the results quicker and SAFER than any diet pills.
Can you at least entertain the idea before taking any form of diet pills that have unwanted side-effects??? Truly I do want the very best for you, too, and in a reasonable, safe manner that will be manageable for the long haul.
Be safe, be well for the rest and best of your life still to come.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started this medication last fall for an underactive thyroid. Since then I've been packing on the pounds even while watching every bite I take ...
2 answers • 18 Mar 2010
... cholesterol and glucose through diet. My doctor reduced my levothyroxine to 112 mcg and now my cholesterol and sugar levels are elevated. I have ...
1 answer • 12 Nov 2010
My doctor diagnose me with Hashimoto Thyroiditis this week. Today is only my second day of taking Levothyroxine 75 MCG. My tsh is at 20.3. My thyroid ...
2 answers • 20 Aug 2011
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
... and I was immediately put on 50mcg of levothyroxine about 4 weeks ago. IMO symptoms before starting medication was extreme tiredness, depression, ...
12 answers • 22 Sep 2012